American Journal of Pharmacology and Toxicology

Mystifying Toxidrome: A Case of Heroin Body Packer Syndrome

Prasan Kumar Panda, Tom Jose Kakkanattu, Arvind Kumar, Prayas Sethi, Kuldeep Kumar, Ashutosh Biswas and Naveet Wig

DOI : 10.3844/ajptsp.2016.20.25

American Journal of Pharmacology and Toxicology

Volume 11, Issue 2

Pages 20-25

Abstract

Drug trafficking is an international problem. Over years it has increased in prevalence and concealment methods. Body packers swallow wrapped packets of illicit drugs, mainly cocaine and heroin and try to conceal them from security personnel. They present to physicians either as body packer syndrome with symptoms of intoxication or asymptomatically on suspicion of drug concealment, for observation. We report a case of middle aged unknown male, found in comatose state on road side by Delhi police (India), brought to our emergency without any signs of injury. Initially organophosphate toxidrome was suspected, later confirmed to be opiod toxidrome with internal concealment of many balloons (of polythene) wrapped packets of heroin. On failure of conservative removal, he underwent laparotomy with complete removal of all the packets. He was discharged in stable condition and handed over to the police. This is the first case report of live heroin body packer syndrome from India.

Copyright

© 2016 Prasan Kumar Panda, Tom Jose Kakkanattu, Arvind Kumar, Prayas Sethi, Kuldeep Kumar, Ashutosh Biswas and Naveet Wig. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.